Ace Inhibitors

ACE (Angiotensin-Converting Enzyme) inhibitors are medicines used to treat high blood pressure, heart failure, heart attacks, chronic kidney diseases, and scleroderma. Benazepril, Captopril, and Enalapril are examples of ACE inhibitors.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is there any medicine available to cure left ventricular dysfunction?

Query: Hello doctor, My mother is 53 years old. I have to discuss with you about my mother's heart problem. Two years ago, we get to know that she is suffering from heart disease so we consulted a reputed cardiologist. He examined her and said that the only treatment for her problem is bypass surgery and...  Read Full »


Dr. Ilir Sharka

Answer: Hello, Welcome to icliniq.com. As far as I understand your mother is suffering from heart failure. Unfortunately, there is not too much to be done. A definite solution would be a heart transplant. Anyway, an optimization of her therapy can help improve her situation. So, I would recommend adding a...  Read Full »

Will increased BNP value cause edema and dyspnea?

Query: Hello doctor, I will try to be brief. I am a 49 year old female who has been pacemaker dependent for several years. Due to cardiomyopathy EF of 30 %, BNP of 186, and a cardiac event resulting in high troponin. I eventually was switched to a biventricular pacemaker/defibrillator. I had an echo last ...  Read Full »


Dr. Isaac Gana

Answer: Hello, Welcome to icliniq.com. I understand your concern. Although your ejection fraction is now 50%, your BNP (brain natriuretic peptide) value is high which is the reason you are experiencing edema and dyspnea. Increased BNP causes a fluid and pressure increase in your heart, which in turn mani...  Read Full »

I am attaching my dad's medical reports regarding his heart problem. Kindly advise.

Query: Hello doctor,My 65 year old father has a heart problem. I am attaching his medical reports with this message.  Read Full »


Dr. Isaac Gana

Answer: Hello, Welcome to icliniq.com. I have gone through your dad's results (attachment removed to protect patient identity). The echo investigation indicated an evidence of diastolic dysfunction. This can be caused by cardiomyopathy, or in aged patients with diabetes or hypertension, etc. I  generally r...  Read Full »

Kindly review my echocardiogram and suggest the prognosis of my left ventricular hypertrophy.

Query: Hello doctor, My echocardiogram report showed left ventricular hypertrophy. And I have mild hypertension that is now being treated with ACE inhibitors. What is my prognosis, and will this lead to heart failure? Thanks.  Read Full »


Dr. Isaac Gana

Answer: Hello, Welcome to icliniq.com. I understand your concern. There is no need to worry. Left ventricular hypertrophy is usually a change that occurs in people with high blood pressure over time. The heart remodels its structure. However, high blood pressure can cause it; there are other possibl...  Read Full »

What do a mildly dilated LA, normal LV, and mild MR in echo report mean?

Query: Hello doctor, My father had an echo test. The report says 'Mildly dilated LA. Normal LV size, with moderately reduced function. Mild MR. LVDD II'. What does it mean?  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. Did he have any chest pain or heart attack in the past, or is he diabetic? To summarize the report, it says there is a decreased functioning of the heart, which most commonly occurs due to coronary artery disease or sometimes due to the weakening of the heart muscle...  Read Full »

Do ACE inhibitors stimulate cough?

Query: Hi doctor, My mother had undergone an angioplasty three months before. Her vitals, like sugar level, blood pressure, and all are fine. But she has developed a cough which comes after a slight tickling sensation in her mouth area, and the cough is a kind of relief for her. We did take her to the ENT...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hi, Welcome to icliniq.com. If the cough has started after ACE (angiotensin-converting enzyme) inhibitor, I suggest she stop it and replace it with ARB (angiotensin receptor blockers) like Valsartan 80 mg at evening time. If the cough is chronic, then cause should be sought. Allergy, post-nasal dr...  Read Full »

Kindly suggest the prognosis of CKD.

Query: Hi doctor, My girlfriend is 35 years old. She is obese, exercises regularly and tries to watch her diet. In spite of these, she is prediabetic. Her fasting blood glucose is typically around 105 mg/dL. Her A1C is normally in the range of 5.7% to 6%. She takes Metformin to manage the prediabetes. Her...  Read Full »


Dr. Anshul Varshney

Answer: Hi. Welcome to icliniq.com. We are here to help you. Considering her prediabetes a cause of her proteinuria, yes, she would be categorized in stage 1 CKD (chronic kidney disease). However, that is very unlikely that such a prediabetes at this age is going to cause proteinuria. Yes, this is not...  Read Full »

Can patients on beta-blockers take cold medicine?

Query: Hello doctor, My father is 54 years old. He has been on Cardace 2.5 mg for high blood pressure. Today evening he experienced a severe cold. He took Dolo cold to control symptoms. Is it okay to take cold medication while on high BP medication?  Read Full »


Dr. Muhammad Zubayer Alam

Answer: Hi, Welcome to icliniq.com. Thanks for the query. I can understand your concern. According to your statement, your father has been suffering from high blood pressure or hypertension, and Cardace 2.5 mg is his antihypertensive medication. Today your father has taken a Dolo tablet due to a cold. C...  Read Full »

What is the meaning of ballerina foot?

Query: Hi doctor, I have been told that I have ballerina foot. Is this dangerous? Does it mean I have a heart disease? Or is it a common finding?  Read Full »


Dr. Vivek Pillai

Answer: Hi, Welcome to icliniq.com. It means that you have a condition known as mitral valve prolapse. Mitral valve prolapse predisposes to mitral regurgitation that is valvular leak. So, you have to be monitored annually to see the degree of valve leak. For further information consult a cardiologist onlin...  Read Full »

Is surgery necessary for mitral valve leak?

Query: Hi doctor, My mom is 46 years old. She recently had her routine physical examinations and they found out her mitral valve could not close fully, but very light degree. The doctor there thinks that she does not need a surgery and he did not mention anything else. So, I really want a second opinion on...  Read Full »


Dr. Vivek Maroti Celerio Mandurke

Answer: Hi, Welcome to icliniq.com. From your short descriptions, I understood that there is a leak in the mitral valve. Yes, mild to moderate leak can be managed with medicine, but if severe leak is there, then at some stage operation is required. I can guide you more if you send echo report and more hist...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.